| Catalog Number |
1425US |
| Medical Device Problem Code |
Power Problem (3010)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/11/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis of the device revealed that the device failed to meet specifications; the device passed visual examination but failed functional testing due to a variable output voltage.The confirmed malfunction is related to the reported event.An intermittent lack of continuity within the cac adapter's cable can cause a controller to switch to battery power.The most likely root cause of the reported event can be attributed to a lack of continuity in the cac adapter's ground wire.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
Event or Problem Description
It was reported by the vad equipment manager that the patient was seen in the clinic on (b)(6) 2016 and reported that cac- adapter was only supplying intermittent power.He reported that the adapter was securely connected to controller and wall outlet, but that it would intermittently switch to battery power when connected.The cac was replaced and taken out of service.